Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 52, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 23, 2017, 5:03 AM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 5:03 AM CDT (10:03 UTC)
- Expired
- Jun 23, 2017, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 134 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:45 AM CDT | FLASH FLOOD | 3 N Monticello, AR | WEATHER READY NATION AMBASSADOR REPORTED FLASH FLOODING ON ROSE HILL CUTOFF RD...ABOUT 3 MILES NORTH OF MONTICELLO. WATER WAS OVER THE ROAD AND ENTERING HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted.
076
WGUS54 KLZK 231003
FFWLZK
ARC011-043-231230-
/O.NEW.KLZK.FF.W.0052.170623T1003Z-170623T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
503 AM CDT FRI JUN 23 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Bradley County in southeastern Arkansas...
Northern Drew County in southeastern Arkansas...
* Until 730 AM CDT
* At 459 AM CDT, Doppler radar indicated a bnad of showers and
thunderstorms remaining over the same areas from near Warren to
just north of Monticello to Florence. The radar estimated
widespread two to three inch amounts along this band. Given
additional heavy rainfall, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Monticello... Warren...
Wilmar... Winchester...
Brandon... Montongo...
Florence... Coleman...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
LAT...LON 3363 9218 3378 9179 3377 9145 3370 9150
3353 9219
$$
461 follow-up statement
418
WGUS74 KLZK 231230
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
730 AM CDT FRI JUN 23 2017
ARC011-043-231238-
/O.EXP.KLZK.FF.W.0052.000000T0000Z-170623T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-
730 AM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BRADLEY AND NORTHERN DREW
COUNTIES WILL EXPIRE AT 730 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures and
never drive over any water cover roadways!
LAT...LON 3363 9218 3378 9179 3377 9145 3370 9150
3353 9219
$$
46/44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:30 PM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 6:30 PM CDT, 10 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT Thu Jun 22 2017 .AVIATION... Remnants of Tropical Depression Cindy will traverse Arkansas during the TAF period, with prevailing conditions largely mvfr to ifr. After Cindy passes on Friday, focus will then shift to convection associated with a cold front moving in from the plains. Winds will be gusty as Cindy passes, switching around to the west and northwest afterward. && .PREV DISCUSSION...(ISSUED 244 PM CDT Thu Jun 22 2017) SHORT TERM...Tonight Through Saturday Forecast philosophy remains constant during this period. Latest satellite, radar, and surface data indicate the center of the remnants of Tropical Storm Cindy is just south of Shreveport. This system will make a turn to the northeast early the forecast period. Overall moisture, which is quite anomalously high, associated with this system will be available to support efficient rainfall producing convection overnight and on Friday. Forecasts have been refined to indicate the expected timing and locations of the heavy rainfall. The potential for excessive rainfall should be move east of the forecast area by Friday evening. LONG TERM...Saturday Night Through Wednesday A much quieter wx pattern wl be noted over AR for much of the PD. The aforementioned cold front wl have shifted to the S of the area by Sat night, with drier air advecting into the state. Sfc high pres wl persist over the Mid-South heading into the early part of the work week. NWLY flow aloft is fcst to bring an impulse or two SEWD thru the area. However, moisture lvls are not all that impressive at this point, so left out any mention of precip. By the middle of next week, the sfc high wl have shifted far enough to the E to allow S/SELY winds to return. This wl result in warm and more humid conds, with just an outside chance of a stray shower or storm. But again, most locations wl remain dry. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Aviation...57
Hazardous weather outlook, Jun 22, 9:30 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 930 PM CDT Thu Jun 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 930 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for a large part of Arkansas. .DAY ONE...Tonight The remnants of what was once Tropical Storm Cindy are currently located in southwest Arkansas, roughly halfway between El Dorado and Texarkana. Bands of showers, some very heavy, continue to rotate around the center of circulation. The heaviest precipitation is located over the east and southeast portions of the state. Locally heavy rain will remain possible through the night with once again, the best chances over the east and southeast. A flash flood watch remains in effect for roughly the SE half of the state through the night. As with any decaying tropical system, isolated and brief tornadoes can spin up at any time. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Areas of rain will continue Friday morning. Rain could be heavy south and east of Little Rock. Through Friday, two to five inches of rain will be possible across the southern and eastern counties, with a Flash Flood Watch posted. The atmosphere will be loaded with moisture, and this could lead to locally more than five inches of precipitation, especially along the track of the tropical system. The system will exit the region toward the Tennessee Valley Friday afternoon. This will happen as a cold front pushes into Arkansas from the Plains. The front will bring continued chances of hit and miss thunderstorms through the first part of the weekend. Drier air will build behind the front, with little to no rain from Sunday into the middle of next week. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:12 PM CDT | Tornado Warning | LZK | Prairie, White | 33 min |
| Jun 22, 7:36 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, Prairie, White | 3 hr |
| Jun 22, 7:37 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 8:07 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 10:16 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Jun 23, 12:51 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant | 3 hr |
| Jun 23, 6:04 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe | 3 hr |
| Jun 23, 1:24 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion, Searcy | 36 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 26 min |
| Jun 23, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 29 min |
| Jun 23, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 35 min |
| Jun 23, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Jun 23, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion | 29 min |
| Jun 23, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 36 min |
| Jun 23, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 49 min |
| Jun 23, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 40 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | LZK | Van Buren | 48 min |
| Jun 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Jun 23, 3:01 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jun 23, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 43 min |
| Jun 23, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 38 min |
| Jun 23, 3:29 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 46 min |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp | 29 min |
| Jun 23, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 27 min |
| Jun 23, 3:55 PM CDT | Special Weather Statement | LZK | Logan | 35 min |
| Jun 23, 4:01 PM CDT | Special Weather Statement | LZK | Conway, Faulkner, White | 44 min |
| Jun 23, 4:11 PM CDT | Special Weather Statement | LZK | Perry | 49 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | LZK | Johnson | 46 min |
| Jun 23, 4:26 PM CDT | Special Weather Statement | LZK | Lonoke, Perry, Prairie, Pulaski, Saline | 49 min |
| Jun 23, 4:30 PM CDT | Special Weather Statement | LZK | Logan, Yell | 30 min |
| Jun 23, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 51 min |
| Jun 23, 4:49 PM CDT | Special Weather Statement | LZK | Scott | 26 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | LZK | Polk, Scott | 50 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 41 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 26 min |
| Jun 23, 5:22 PM CDT | Special Weather Statement | LZK | Yell | 38 min |
| Jun 23, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 37 min |
| Jun 23, 5:30 PM CDT | Special Weather Statement | LZK | Jefferson | 45 min |
| Jun 23, 5:34 PM CDT | Special Weather Statement | LZK | Arkansas, Monroe | 41 min |
| Jun 23, 5:47 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 43 min |
| Jun 23, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 27 min |
| Jun 23, 5:58 PM CDT | Special Weather Statement | LZK | Montgomery | 47 min |
| Jun 23, 6:04 PM CDT | Special Weather Statement | LZK | Grant | 41 min |
| Jun 23, 6:11 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Jun 23, 6:34 PM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Jun 23, 6:36 PM CDT | Special Weather Statement | LZK | Hot Spring | 39 min |
| Jun 23, 6:38 PM CDT | Special Weather Statement | LZK | Cleveland, Desha, Lincoln | 52 min |
| Jun 23, 6:43 PM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.